Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 113, NWS Norman, OK

April 18, 20255 counties in Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Apr 18, 2025, 10:36 PM CDT for 5 counties in Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 18, 2025, 10:36 PM CDT (03:36 UTC)
Expired
Apr 18, 2025, 11:15 PM CDT
In force
39 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Carter County, OK, Johnston County, OK, Love County, OK, Marshall County, OK, Murray County, OK

The radar

The Norman radar (KTLX), 139 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 18, 9:15 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2025-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 108 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2025-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 342 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
108 J/kg
Mixed-layer CIN
-368 J/kg
Mixed-layer LCL
993 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
342 m²/s²
0-3 km storm-relative helicity
436 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

290 
WUUS54 KOUN 190336
SVROUN
OKC019-069-085-095-099-190415-
/O.NEW.KOUN.SV.W.0113.250419T0336Z-250419T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
1036 PM CDT Fri Apr 18 2025

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Southwestern Johnston County in southeastern Oklahoma...
  Northeastern Love County in southern Oklahoma...
  Southeastern Carter County in southern Oklahoma...
  Northwestern Marshall County in southeastern Oklahoma...
  Southeastern Murray County in southern Oklahoma...

* Until 1115 PM CDT.

* At 1035 PM CDT, a severe thunderstorm was located 7 miles southwest
  of Overbrook, moving northeast at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Ardmore, Madill, Lone Grove, Dickson, Mannsville, Springer, Gene
  Autry, Russett, Overbrook, Lake Murray, Lake Of The Arbuckles, and
  Oakland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect for the warned area.

&&

LAT...LON 3391 9727 3406 9740 3444 9698 3412 9666
TIME...MOT...LOC 0335Z 235DEG 31KT 3402 9726 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Ware
2 follow-up statements
432 
WWUS54 KOUN 190350
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
1050 PM CDT Fri Apr 18 2025

OKC085-190400-
/O.CAN.KOUN.SV.W.0113.000000T0000Z-250419T0415Z/
Love OK-
1050 PM CDT Fri Apr 18 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LOVE COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3408 9696 3407 9717 3417 9728 3444 9698
      3418 9672
TIME...MOT...LOC 0350Z 231DEG 37KT 3416 9708 

$$

OKC019-069-095-099-190415-
/O.CON.KOUN.SV.W.0113.000000T0000Z-250419T0415Z/
Johnston OK-Carter OK-Marshall OK-Murray OK-
1050 PM CDT Fri Apr 18 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR SOUTHWESTERN JOHNSTON...SOUTHEASTERN CARTER...NORTHWESTERN
MARSHALL AND SOUTHEASTERN MURRAY COUNTIES...

At 1050 PM CDT, a severe thunderstorm was located near Ardmore,
moving northeast at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Ardmore, Lone Grove, Dickson, Mannsville, Springer, Gene Autry,
Russett, Lake Murray, and Lake Of The Arbuckles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3408 9696 3407 9717 3417 9728 3444 9698
      3418 9672
TIME...MOT...LOC 0350Z 231DEG 37KT 3416 9708 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Ware
789 
WWUS54 KOUN 190406
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
1106 PM CDT Fri Apr 18 2025

OKC019-069-095-099-190415-
/O.EXP.KOUN.SV.W.0113.000000T0000Z-250419T0415Z/
Johnston OK-Carter OK-Marshall OK-Murray OK-
1106 PM CDT Fri Apr 18 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JOHNSTON...
SOUTHEASTERN CARTER...NORTHWESTERN MARSHALL AND SOUTHEASTERN MURRAY
COUNTIES WILL EXPIRE AT 1115 PM CDT...
 
The storm which prompted the warning has weakened below severe
limits, therefore the warning will be allowed to expire.  However,
small hail and gusty winds are still possible with this thunderstorm.

LAT...LON 3408 9696 3407 9717 3417 9728 3444 9698
      3418 9672
TIME...MOT...LOC 0405Z 235DEG 31KT 3424 9695 

$$

Ware

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 6:16 PM CDT, 4 hours 20 minutes earlier. Its key messages:

  • Updated at 612 PM CDT Fri Apr 18 2025
  • Showers & thunderstorms expected this afternoon through Sunday.
  • Severe weather risk today and tonight, and again Saturday afternoon and evening.
  • Heavy rainfall potential increases tonight, but especially late Saturday.
Area forecast discussion, Apr 18, 6:16 PM CDT, 4 hours 20 minutes before
Area Forecast Discussion
National Weather Service Norman OK
616 PM CDT Fri Apr 18 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 612 PM CDT Fri Apr 18 2025

- Showers & thunderstorms expected this afternoon through Sunday.

- Severe weather risk today and tonight, and again Saturday
  afternoon and evening.

- Heavy rainfall potential increases tonight, but especially late
  Saturday.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 216 PM CDT Fri Apr 18 2025

Thunderstorm and severe weather chances will increase later this
afternoon into the overnight hours across much of the area.

As of 2 PM, surface observations show a cold front along a line
from Stillwater-Norman-Gracemont-Tillman-Crowell. This frontal
boundary has slowed down over the last few hours, but it is
expected to keep moving southward this afternoon and evening. As a
mid-level longwave trough pushes through the Desert Southwest
today, a shortwave ahead of the main wave will move across the
Oklahoma and Texas Panhandles. This large scale ascent will
provide enough support for widespread convection across the area.
Strong cloud layer shear will support large hail up to 2 inches
across the entire risk area. The cold front, however, will be the
focal point for additional severe hazards. Any locations along and
south of the could front will have the potential for surface-
based storms capable of very large hail, damaging wind gusts, and
a few tornadoes.

The main uncertainty with this system is where the frontal
boundary will be when storms begin to initiate around 4-6 PM, and
how far south the boundary will continue to move through the
evening. Models have indicated that the lead shortwave would cause
lee troughing across the southern Rockies, which would slow the
front down. Given the current orientation of the frontal boundary
(SSW-NNE), training of storms along the boundary are possible
which would lead to flooding potential overnight.

Needless to say, widespread severe storms are possible today and
tonight across a broad area, so make sure you have multiple ways
of receiving weather information.

Bunker

&&

.SHORT TERM...
(Saturday through Sunday night)
Issued at 216 PM CDT Fri Apr 18 2025

Widespread storms are expected again Saturday and Sunday as the
main wave moves through the southern Plains. Severe weather will
be possible again Saturday afternoon and evening along and south
of the frontal boundary. As of right now, there is a risk for
severe weather along and south of I-44, but the northward extent
of this risk will be decided by how far south the boundary moves.
Areas along southern and southeastern Oklahoma and western north
Texas will have the greatest potential for seeing severe weather,
with all hazards possible.

Numerous rounds of storms, in addition to training of storms,
will foster the potential for flooding concerns. There is a Flood
Watch out right now from 00Z Saturday through Monday 00Z across
north central, central, southern and southwestern Oklahoma, and
portions of western north Texas. These areas have the best
potential for seeing 2-3 inches of rainfall, with 5+ inches
possible locally.

Precipitation will diminish on Sunday afternoon and evening as
the main mid-level trough moves over and then northeast of the
forecast area.

Bunker

&&

.LONG TERM...
(Monday through Thursday)
Issued at 424 AM CDT Fri Apr 18 2025

After a lull in storm chances Monday, the chances increase again
Tuesday with a shortwave moving toward the Plains in the broad
southwesterly mid-level flow. This is just the first of a series
of waves that will move over the area this week with precipitation
chances persisting through the remainder of the work week with
showers and storms expected to be widespread at times.

&&

.AVIATION...
(00Z TAFS)
Issued at 612 PM CDT Fri Apr 18 2025

VFR/MVFR ceilings will become MVFR/IFR ceilings. A cold front
across the area has caused winds to shift to the N and NE at some
sites. This boundary is expected to continue to slowly move south
through the TAF period. Several periods of showers and storms are
expected starting this evening and continuing through Saturday.
Large hail and strong variable winds will be possible with the
storms.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  50  62  55  66 /  80  90 100  80
Hobart OK         47  62  50  65 /  60  70 100  70
Wichita Falls TX  59  72  57  70 /  80  90 100  50
Gage OK           38  53  42  62 /  50  30  90  80
Ponca City OK     47  57  52  65 /  90  90  90  90
Durant OK         62  75  64  73 /  80  90  90  80

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Sunday evening for OKZ008-012-013-018>020-
     023>032-037>047-050.

TX...Flood Watch through Sunday evening for TXZ085-086-088>090.

&&

NEAR TERM...13
SHORT TERM...13
LONG TERM....26
AVIATION...25

In the hours before

Local storm report, Apr 18, 9:36 PM CDT, 1 hour before
Preliminary Local Storm Report
National Weather Service Norman OK
936 PM CDT Fri Apr 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     Hail             8 N Vanoss              34.88N 96.86W
04/18/2025  E1.75 Inch       Pontotoc           OK   Emergency Mngr

&&

EM
Local storm report, Apr 18, 9:45 PM CDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
945 PM CDT Fri Apr 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     Hail             Konawa                  34.96N 96.75W
04/18/2025  E1.00 Inch       Seminole           OK   Emergency Mngr

&&

EM
Local storm report, Apr 18, 9:53 PM CDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
953 PM CDT Fri Apr 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     Tstm Wnd Gst     4 E Konawa              34.95N 96.68W
04/18/2025  E65 MPH          Seminole           OK   Storm Chaser

&&

EM
Local storm report, Apr 18, 10:22 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
1022 PM CDT Fri Apr 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1021 PM     Hail             Courtney                33.94N 97.51W
04/18/2025  E1.50 Inch       Love               OK   Emergency Mngr

            Near Belleville Rd and Grant Rd.

&&

EM
Local storm report, Apr 18, 10:30 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
1030 PM CDT Fri Apr 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 PM     Hail             3 NW Burneyville        33.94N 97.34W
04/18/2025  E0.75 Inch       Love               OK   Public

            Report from mPING: Dime (0.75 in.).

&&
Local storm report, Apr 18, 10:31 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
1031 PM CDT Fri Apr 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 PM     Hail             4 W Henrietta           33.83N 98.27W
04/18/2025  E0.75 Inch       Clay               TX   Public

            Report from mPING: Dime (0.75 in.).

&&

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 8:12 PM CDTSpecial Weather StatementOUNBeckham33 min
Apr 18, 8:34 PM CDTSpecial Weather StatementOUNGarvin26 min
Apr 18, 8:48 PM CDTSevere Thunderstorm WarningOUNGarvin, McClain, Murray, Pontotoc, Pottawatomie, Seminole42 min
Apr 18, 9:26 PM CDTSevere Thunderstorm WarningOUNHughes, Pontotoc, Pottawatomie, Seminole49 min
Apr 18, 10:01 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNHughes, Seminole36 min
Apr 18, 10:12 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNCarter, Jefferson, Love37 min
Apr 18, 11:02 PM CDTSpecial Weather StatementOUNJohnston28 min
Apr 18, 11:07 PM CDTSpecial Weather StatementOUNMcClain23 min
Apr 18, 11:14 PM CDTSevere Thunderstorm WarningOUNHughes, Pottawatomie, Seminole29 min
Apr 18, 11:30 PM CDTSpecial Weather StatementOUNMcClain30 min
Apr 18, 11:34 PM CDTSpecial Weather StatementOUNCleveland26 min
Apr 18, 11:37 PM CDTSevere Thunderstorm WarningOUNCleveland, McClain, Oklahoma38 min
Apr 18, 11:49 PM CDTSevere Thunderstorm WarningOUNLogan, Oklahoma, Payne41 min
Apr 18, 11:52 PM CDTSpecial Weather StatementOUNHughes38 min
Apr 19, 12:01 AM CDTSevere Thunderstorm WarningOUNLincoln, Logan, Oklahoma, Payne18 min
Apr 19, 12:20 AM CDTSpecial Weather StatementOUNPayne25 min
Apr 19, 12:24 AM CDTSpecial Weather StatementOUNPayne36 min
Apr 19, 12:35 AM CDTSpecial Weather StatementOUNHughes25 min
Apr 19, 12:41 AM CDTSevere Thunderstorm WarningOUNHughes, Pontotoc, Seminole26 min
Apr 19, 12:59 AM CDTSpecial Weather StatementOUNSeminole16 min
Apr 19, 8:07 AM CDTRiver Flood WarningOUNAtoka4 days
Apr 19, 8:09 AM CDTRiver Flood WatchOUNBryan24 hr
Apr 19, 8:09 AM CDTRiver Flood WarningOUNPottawatomie, Seminole30 hr
Apr 19, 4:42 PM CDTSpecial Weather StatementOUNCanadian33 min
Apr 19, 5:28 PM CDTSpecial Weather StatementOUNKingfisher32 min
Apr 19, 5:50 PM CDTSpecial Weather StatementOUNComanche25 min
Apr 19, 5:57 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman48 min
Apr 19, 6:01 PM CDTSpecial Weather StatementOUNGarfield, Kingfisher29 min
Apr 19, 6:14 PM CDTSpecial Weather StatementOUNGrady31 min
Apr 19, 6:17 PM CDTSpecial Weather StatementOUNComanche28 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.